Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 96, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 25, 2019, 8:50 PM CDT for Knox County, Marion County, Shelby County, Missouri. It was in force for 55 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2019, 8:50 PM CDT (01:50 UTC)
- Expired
- May 25, 2019, 9:45 PM CDT
- In force
- 55 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Knox County, MO, Marion County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 182 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 9:10 PM CDT | TSTM WND DMG | 4 Sw Novelty, MO | SEVERAL LARGE TREE LIMBS BLOWN DOWN. |
| May 25, 9:20 PM CDT | TSTM WND DMG | 4 Nw Leonard, MO | SEVERAL TREES WERE BLOWN DOWN NEAR THE INTERSECTION OF HIGHWAY B AND COUNTY ROAD 118. |
| May 25, 9:25 PM CDT | TSTM WND DMG | Leonard, MO | SEVERAL TREES WERE BLOWN DOWN ON THE WEST SIDE OF LEONARD. |
| May 25, 9:40 PM CDT | TSTM WND DMG | Bethel, MO | A POWER POLE WAS BLOWN DOWN IN TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 7:16 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.8 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 710 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1232 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 6.3
The text
As transmitted.
602
WUUS53 KLSX 260150
SVRLSX
MOC103-127-205-260245-
/O.NEW.KLSX.SV.W.0096.190526T0150Z-190526T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
850 PM CDT Sat May 25 2019
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southern Knox County in northeastern Missouri...
Western Marion County in northeastern Missouri...
Shelby County in northeastern Missouri...
* Until 945 PM CDT.
* At 849 PM CDT, severe thunderstorms were located along a line
extending from near Brashear to near La Plata to near Atlanta,
moving east at 35 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Shelbina, Clarence, Shelbyville, Plevna, Emden, Hunnewell,
Hurdland, Novelty, Bethel, Newark and Leonard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4011 9195 3995 9196 3994 9183 3966 9184
3966 9200 3974 9229 3995 9229 3996 9234
4015 9234
TIME...MOT...LOC 0149Z 275DEG 30KT 4010 9243 3998 9249 3990 9257
HAIL...1.50IN
WIND...60MPH
$$
TES1 follow-up statement
726
WWUS53 KLSX 260246
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
946 PM CDT Sat May 25 2019
MOC103-127-205-260256-
/O.EXP.KLSX.SV.W.0096.000000T0000Z-190526T0245Z/
Knox MO-Marion MO-Shelby MO-
946 PM CDT Sat May 25 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN KNOX...WESTERN MARION
AND SHELBY COUNTIES HAS EXPIRED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been allowed to expire. However heavy
rain is still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern Missouri.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
St Louis.
Remember, a Tornado Warning still remains in effect for northeastern
Shelby County until 10 pm CDT.
LAT...LON 4011 9195 3995 9196 3994 9183 3966 9184
3966 9200 3974 9229 3995 9229 3996 9234
4015 9234
TIME...MOT...LOC 0246Z 275DEG 30KT 4006 9183 3994 9189 3986 9197
$$
TESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:57 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, May 25, 6:57 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 657 PM CDT Sat May 25 2019 .SHORT TERM... (Through Late Monday Night) Issued at 321 PM CDT Sat May 25 2019 CAMs are indicating another round of strong to severe storms developing, especially over northern portions of forecast area early this evening through the overnight hours along an old outflow boundary. With 0-6km shear 40+ kts, ML CAPES around 3000 J/kg, SCP values over 10, expect scattered supercell development with main threats being large hail and damaging winds. In the meantime, as an upper level shortwave lifts out of a trof to our west with decent moisture convergence on nose of LLJ, will see another thunderstorm complex develop and track east, mainly along and north of I-70 corridor, moving into the forecast area after 09z Sunday. This complex will gradually weaken as it tracks to the east, laying out numerous boundaries. These boundaries will be the focus of activity that could fire up during the afternoon hours on Sunday. Once again activity will then shift back to the north as upper ridge builds back into region. So for Sunday night through Memorial Day, the best chances of showers and storms will be across portions of northeast MO and west central IL. Lows tonight will be at least 10 degrees above normal, in the mid 60s to low 70s. Highs on Sunday will be a bit lower than today due to cloud cover and precipitation, in the upper 70s to mid 80s. Lows Sunday night will be in the mid to upper 60s. Then hot and humid conditions expected on Memorial Day with highs in the 80s. Dry and mild weather expected Monday night with lows between 65 and 70 degrees. Byrd .LONG TERM... (Tuesday through Next Saturday) Issued at 321 PM CDT Sat May 25 2019 Unsettled weather will persist into the middle of next week. Models are still indicating that the upper level ridge will break down once again allowing a developing system over the Central Plains to slide through region. However, the models are a bit slower with this system as it deepens over the Central Plains and is slowly ejected out towards the Great Lakes. Beginning Tuesday afternoon decent instability, low level moisture and convergence increase over region ahead of pre-frontal trof, so will see strong to severe storms develop by late afternoon and through the overnight hours Tuesday night. Another round of showers and storms are expected Wednesday night through Thursday morning as main cold front slides through. Beyond Thursday morning, dry and mild weather expected through Friday before next system moves in for the first part of next weekend. Temperatures will remain rather mild through the extended period. Tuesday will be the warmest day with highs in the 80s, then a bit cooler in the mid 70s to low 80s for the rest of the extended period. Byrd && .AVIATION... (For the 00z TAFs through 00z Sunday Evening) Issued at 541 PM CDT Sat May 25 2019 Thunderstorms will continue to develop in northwestern MO this evening just south of an approaching cold front and on the nose of a south-southwesterly low level jet. These thunderstorms will eventually move into UIN by late tonight and likely into COU by early Sunday morning. The weakening thunderstorm complex may make it into the St Louis metro area early Sunday morning. New thunderstorm development is possible Sunday afternoon along the thunderstorm outflow boundary left behind as the atmosphere destabilizes again with daytime heating. SPECIFICS FOR KSTL: Diurnal cumulus clouds will dissipate this evening with loss of daytime heating. A weakening complex of thunderstorms may move into STL early Sunday morning. New thunderstorm development is possible Sunday afternoon along the thunderstorm outflow boundary left behind as the atmosphere destabilizes again with daytime heating. GKS && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 71 84 68 89 / 40 40 20 20 Quincy 65 79 65 84 / 100 70 30 40 Columbia 66 81 66 86 / 60 70 20 20 Jefferson City 67 82 66 87 / 60 60 10 10 Salem 69 84 65 87 / 30 40 20 10 Farmington 67 84 65 87 / 10 30 10 10 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 25, 4:08 PM CDT, 4 hours 42 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Saint Louis MO 408 PM CDT Sat May 25 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-261200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 408 PM CDT Sat May 25 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. There is a chance for thunderstorms, especially across portions of central and northeast Missouri and west-central Illinois. Scattered severe storms are possible, mainly in northeast Missouri and west-central Illinois. The primary severe weather threats are large hail and damaging wind gusts. Major river flooding is ongoing along parts of the Missouri, Mississippi, and Illinois Rivers. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Major river flooding is expected to continue along the Mississippi, Missouri, and Illinois Rivers. The chance for thunderstorms will continue across portions of the area each day. A few strong to severe storms are possible on Sunday afternoon and early evening, with a more organized severe weather threat for late Tuesday afternoon and Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight, especially for portions of northeast Missouri and west-central Illinois. Byrd/TES
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:21 PM CDT | Severe Thunderstorm Warning | LSX | Knox | 39 min |
| May 25, 7:58 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis | 47 min |
| May 25, 8:09 PM CDT | River Flood Warning | LSX | Lewis | 7 days |
| May 25, 8:33 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 72 min |
| May 25, 9:15 PM CDT | Tornado Warning | LSX | Shelby | 45 min |
| May 25, 9:54 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Shelby | 48 min |
| May 25, 11:29 PM CDT | Flash Flood Watch | LSX | Knox, Lewis, Marion, Shelby | 10 hr |
| May 26, 12:30 AM CDT | Areal Flood Advisory | LSX | Knox, Lewis, Marion, Shelby | 6 hr |
| May 26, 2:21 AM CDT | Flash Flood Warning | LSX | Knox, Lewis, Shelby | 7 hr |
| May 26, 2:45 AM CDT | River Flood Warning | LSX | Lewis | 7 days |
| May 26, 2:45 AM CDT | River Flood Warning | LSX | Marion | 7 days |
| May 26, 2:59 AM CDT | River Flood Warning | LSX | Marion | 60 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.